Which of the following best describes a concern that R.S. is taking OTCs, which may impact her cardiac function?
Week 2 Case StudiesWeek 2 Case StudiesM.T. is an 18-month-old, 20-kg male who presents to the emergency department in status epilepticus, which has continued for approximately 20 minutes. He was brought to the emergency department from a small community via a family vehicle. He has not received any care at this point. The nursing staff has attempted several intravenous line insertions but were unable to gain access. M.T. continues to convulse without interruption.1. Which of the following would be the most appropriate route of administration for an anticonvulsant to consider for M.T. and why?a) Intramuscularb) Percutaneousc) Subcutaneousd) Rectal
2. Midazolam is a benzodiazepine that can be used effectively for status epilepticus. Which of the following routes of administration has been used effectively for the delivery of midazolam when intravenous access in unobtainable?a) Percutaneous b) Mucosalc) Orald) Subcutaneous
3. Which of the following is true regarding the percutaneous absorption of medications?a) The absorption of compounds is inversely related to the thickness of the skinb) The absorption of compounds is inversely related to the hydration of the skinc) Body surface area (BSA) is decreased, relative to body mass, in the infant and young child when compared with older children and adultsd) The percutaneous administration of medications is reliable and safe in the infant and young child.
4. What are the advantages of utilizing the mucosal route of administration?a) Some medications have very good absorption and systemic effect when administered by nasal sprayb) Nasal (mucosal) administration avoids the trauma of intravenous line placementc) Nasal administration of medication is typically less expensive than intravenous administrationd) All of the above are advantages of the mucosal route of administration
K.F. is a 23-year-old female with a history of acne and bipolar disorder. She currently takes lithium to treat her bipolar disorder and isotretinoin (Accutane) for her acne. She also occasionally takes famotidine for reflux.1. Should K.F. become pregnant, which of the following would be considered safe for her to continue taking? Why? Why are the others considered unsafe during pregnancy (pregnancy rating, potential adverse fetal and maternal effects)?a) Accutaneb) Lithiumc) Famotidine
2. One year later, K.F. is seen again in your clinic. Her acne and bipolare medications have been discontinued and she now presents 4 months pregnant with a complaint of pain and rising fever over the last 5 days. Lab tests show gram-negative bacilli and Widal test comes out positive. Which of the following drugs will most likely be administered and why? Why will the other drugs not be administered?a) Ampicillinb) Ciprofloxacinc) Levofloxacind) Tetracycline
R.S. is an 85-year-old female who has congestive heart failure. Over the past 3 months, she has had four hospitalizations. Like many older adults, R.S. is experiencing difficulty swallowing and psychologic changes affecting her medication absorption.1. Which of the following would be an appropriate starting point for identifying causes for R.S.’’s frequency of hospitalizations?a) Simply ask if she is taking her medications as directedb) Assume that her frequent hospitalizations are secondary to expected changes, which are normal parts of agingc) Examine all of R.S.’s medication vials to complete an assessment including pill count for adherenced) Assume that her frequent hospitalizations are the result of undertreating her conditions.
2. In determining the most appropriate course of treatment for R.S., assessing her life expectancy should never be taken into account. Rather, the same course of treatment should be pursued without regard for life expectancy. WHY?a) Trueb) False
3. Which of the following best describes a concern that R.S. is taking OTCs, which may impact her cardiac function?a) Assume that if R.S. has not discussed her taking OTCs with her health care providers that this is most likely not an issueb) Assume because older adults typically do not take OTCs that this is not an issue with R.S.c) Because older adults take a significant number of OTCs without knowledge of their physicians, that R.S.’s use if best assessed through a home visit and the asking of open-ended questions
L.L. is a 67-year-old male who has been diagnosed with benign prostatic hypertrophy (BPH). He is having difficulty with urination. He is currently on Cozaar 100 mg qd for HTN and his BP is well controlled. He is taking no other medications. The doctor has recommended medication for his BPH, but he would like to try an herbal supplement before taking prescription medication.1. What herbal supplement should he take?2 .What is the recommended dosage?3. What are possible side effects and/or drug interactions of the herbal supplement?4. What warnings should you give L.S. before he starts the herbal supplement?
M.C. is a 54-year-old female who presents with menopausal symptoms of hot flashes, mood swings, decreased libido and vaginal dryness. She wishes to try an herbal supplement to reduce her symptoms, as she is concerned about potential side effects of prescription medications. 1. What herbal supplement would you recommend?2. What is the recommended dosage?3. What are possible side effects and/or drug interactions of the herbal supplement?4. What warnings should you give M.C. before she starts the herbal supplement?
P.K. is a 26-year-old female who presents with depression and anxiety. She is hesitant to start prescription antidepressants as she feels their use will negatively affect her libido and sexual function. She states that she has been taking St. John’s worth for the past couple of weeks and wishes to know if this supplement is okay to use.1. What are possible side effects and/or drug interactions of the herbal supplement?2. What warnings should you give P.K. about the herbal supplement?
PLACE THIS ORDER OR A SIMILAR ORDER WITH best homeworkhelp TODAY AND GET AN AMAZING DISCOUNT
The post Which of the following best describes a concern that R.S. is taking OTCs, which may impact her cardiac function? appeared first on best homeworkhelp.